CSN Login
Members Online: 6

SIADH Syndrome of Inappropriate Antidiuretic Hormone Secretion

epicc's picture
epicc
Posts: 136
Joined: Nov 2012

My mom has been suffering for the last week with dehydradion and low sodium. It got to a point where the cancer center was giving her too many fluids to raise her sodium and then when they gave her a dieretic, her sodium would drop. She became very tired and disoriented so off to the ER we went. After a few days of trying to raise the sodium with fluid and elimanating a few medications that could have been causing it, they found that she had SIADH. This is a syndrome that can be associated with some cancers. Lymophoma being one of them. She is now on a medication for this condition. Has anyone else had his experience?

Emily

jimwins's picture
jimwins
Posts: 2038
Joined: Aug 2011

Hi Emily,

I haven't had the experience or even heard of it.
I hope the change in treatment helps.

Jim

epicc's picture
epicc
Posts: 136
Joined: Nov 2012

Hi Jim,

What a week. The trip to the ER and then her being admitted. She went through so much. She was in a semi coma for 2 days. How can these doctors let this happen. Her kidney specialist told me of this syndrome, but it took them 3 days to figure it out in the hospital. She finally woke up yesterday and seems to be much better since they are giving her the medication for this. Apparently the syndrome is caused by lymphoma.

On a positive note, she had her chemo while in the hospital. Now my dad, sister, and I can relax a little. We are exhaused. Not to mention what my poor mom has been through.

Hope all is well with you!

Emily

allmost60's picture
allmost60
Posts: 3169
Joined: Jul 2010

Hi Emily,
Hopefully the doctors will get your mom back on track and her treatments will go better. Lymphoma is hard enough without having to deal with added problems and my heart goes out to you all. Try to rest when you can and keep the faith. My prayers are with you and your dear mom. Much love...Sue (FNHL-2-3A-6/10)

epicc's picture
epicc
Posts: 136
Joined: Nov 2012

Hi Sue. We need to take this one day at a time. Everything is very delicate. I hope to get some rest soon. Thank you so much for the much needed prayers. I am trying very hard to keep the faith even though it gets difficult at times. Hope you are doing well.

Hugs, Emily

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network